I take Sotalol for A-fib. My dosage is very low 20Mg BID at 7am and 7pm but is effective. I have been in NSR since July with only a couple of short episodes, most recently in early September. Last month, I reduced my dosage from 40mg BID to 20mg BID because of severe side effects. At the lower dosage, the side effects are MUCH reduced and my heart is still stable so this is good. I stopped drinking any alcohol back in the summer but last night I had a beer before dinner at about 6pm. At about 8pm, after eating and after taking my meds, my heart rate suddenly went up to over a hundred with a lot of skipped beats and jumping around. This was very unusual and scary. At that point, I took a bit more of the Sotalol (maybe 5mg) and after half an hour or so my heart rate settled back down. Could this have been caused by having the beer?
One other thing - my Dr prescribed Celexa because he thought that my insomnia might have been anxiety related. I took 20mg of Celexa for 7 days after which the side effects (heavy chest, awful restlessness and agitation, tingling extremities) forced me to abort with a 2 day roll-off (10mg). This is Monday morning and my last Celexa dosage was at noon last Wednesday. Since then, I have continued to suffer from the side effects, which start around noon, and let up after I go to bed. How long will this continue? The drug must be out of my system by now. Could this be implicated in the brief tachycardia last night?
Hey I am not sure about the celexa. But from my experience with alcohol and tachy it happens to me, only takes a glass of wine and my heart ends up over 100 bpm. Perhaps give your doc a call about the celexa? Insomnia may be a side affect from the bb your taking? Just a thought. Perhaps try relax before bed, bath, hot milk, no cigs and watch something boring on the tv till you fall off to sleep? I set tv timer.. Hope I've helped x x
Thanks Donna. Actually, my insomnia has resolved on it's own. I'm having no problems sleeping now. Go figure. The Celexa was a red herring, prescribed for anxiety as a potential cause of the insomnia, not for depression (which I don't have), but the residual effects are lingering. I hope they subside soon as they are very unpleasant.
As for the alcohol and the tachy, sounds like that's what did it. Guess I'll have to resign myself to no more beer. Bummer.
I know it's such a shame I am gutted to be honest I also can't have Chinese take away cus of MSG, feels like my life is limited no fun at all. I am waiting to see a therapist for dome cbt hopefully that will help me get rid of the fear on what I can and can't gave to eat and drink. Am glad you go sleep with no problems and I understand about antidepressants in my opinion docs are handing them out like sweets. Good luck to you Hun. X x
I cannot drink any alcohol because it causes SVT. My heart races and has many PVC's. I am usually the only one while out with friends who does not drink. I think that it might have something to do with alcohol causing elevated blood pressure.
Studies have shown that during the ascending phase of blood alcohol level, heart rate stimulation occurs. The mechanism is not well understood. Theories are either liver enzyme disruption or oxygen sat levels coming back up. ANother theorie is that as alcohol is cleaned up by the liver, it can break down into certain harmful compounds. SO I take this to mean that we should never let our BAC levels start to go down,, no no no, just kidding! :-)
This would make sense for you as it occurred a few hours after you drank the beer. I don't think it was the celexa.
I know of 2 of my friends who at a young age drank themselves right into a-fib. Binge drinking can send even the most healthy of adults into a-fib. My point here is that for someone who is already susceptible to a-fib, stay away.
I can get tachy post alcohol. usually a few hours later. I stay away from reds. I tend to drink MGD 64s, which are low in alc but taste kinda OK. Though the other night I had a glass of red and had no problems at all. weird stuff.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.